Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 10, 2006, 2:46 PM MST for Maricopa County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 2:46 PM MST (21:46 UTC)
- Expired
- Aug 10, 2006, 3:15 PM MST
- In force
- 29 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 72 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 102149
FFWPSR
AZC013-102315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
246 PM MST THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 415 PM MST
* AT 237 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
SPRINGS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. WATER WILL DRAIN INTO
CAMP CREEK...WHICH WILL LIKELY CAUSE WATER TO FLOW OVER HORSESHOE
DAM ROAD. ADDITIONAL WATER WILL FLOW DOWN CAVE CREEK...WHICH WILL
FLOOD UNBRIDGED CROSSINGS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3402 11205 3381 11182 3380 11169 3389 11159
3400 11171
$$
INIGUEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:45 AM MST, 5 hours 1 minute earlier.
Area forecast discussion, Aug 10, 9:45 AM MST, 5 hours 1 minute before
AZZ020>028-CAZ030>033-120000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 945 AM MST THU AUG 10 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... VERY HUMID AND UNSTABLE AIR WILL CONTINUE TO RESULT IN A CHANCE OF MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND THUNDERSTORMS INTO THIS WEEKEND MAINLY IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA. A LARGE PACIFIC LOW PRESSURE SYSTEM WILL DEVELOP NEAR THE WEST COAST NEXT WEEK. A FLOW OF AIR FROM THE SOUTHWEST AHEAD OF THIS LOW PRESSURE SYSTEM WILL BRING A DRYING TREND NEXT WEEK WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS BY THE MIDDLE AND LATTER PARTS OF NEXT WEEK. && .SHORT TERM... TODAY THROUGH SUNDAY... A PRETTY INTERESTING WEATHER DAY IS SETTING UP FOR PARTS OF THE STATE...AND PERHAPS AGAIN SATURDAY. FIRST...MONSOON MOISTURE WAS STILL PLENTIFUL...AND BORDERLINE EXTREME OVER THE SOUTHERN HALF OF AZ INCLUDING PARTS OF FAR SOUTHEAST AZ. PRECIP WATER WAS BETWEEN 140 AND 180 PERCENT OF NORMAL WITH 1.99 INCHES MEASURED ON THE YUMA SOUNDING...1.80 INCHES IN PHOENIX...1.72 IN TUCSON...1.41 AT SAN DIEGO...AND EVEN THE FLAGSTAFF SOUNDING HAD INCREASED TO 0.90 SINCE YESTERDAY MORNING (110 PERCENT OF NORMAL). IN OTHER WORDS THE MOISTURE IS PLENTIFUL WITH LOTS OF C.A.P.E. AND INSTABILITY. HOWEVER...INTERESTING AND NOT SO CLEAR ARE THE EFFECTS OF UPPER LEVEL DYNAMICS MOVING THROUGH TODAY. THERE ARE TWO SYNOPTIC SCALE FEATURES PASSING THROUGH THE AREA WHICH INCREASES THE RISK OF CONVECTION. FIRST...A LARGE PACIFIC TROF WAS WORKING ITS WAY INTO THE WESTERN STATES MAINLY NORTH OF AZ. UPPER LEVEL SOUTHWESTERLY WINDS ARE INCREASING OVER SOUTHEAST CA AND NORTHERN AZ...WITH SOME ENTRANCE REGION DYNAMICS INFERRED. SECOND...A FAIRLY NOTICEABLE INVERTED TROF WAS MOVING TO THE NORTHWEST ACROSS CENTRAL AND NORTHERN BAJA CA. IF YOU RUN A HIGH SPEED VAPOR IMAGERY LOOP... YOU WILL NOTICE LARGE SCALE DIFFLUENCE ACROSS SOUTHERN AZ...AND A STRETCHING/DEFORMATION ZONE ACROSS NORTHWEST AZ (AS SOUTHERLY FLOW ALOFT FROM THE MEXICAN TROF INTERACTS WITH INCREASING SOUTHWESTERLY FLOW). CURRENT (16Z) THUNDERSTORMS WITH ISOLATED HEAVY RAIN IS BEING DEVELOPED BY THIS DEFORMATION ZONE...WHICH IS SPREADING NORTHEAST TOWARD PHOENIX. WHAT DOES THIS ALL MEAN? WE FEEL MOST WIDESPREAD CONVECTIVE ACTIVITY WILL BE FOCUSED IN A COUPLE OF AREAS... NORTHERN AZ AND SOUTHEAST AZ DUE TO UPPER LEVEL DYNAMICS BY LATE IN THE DAY. HOWEVER... SINCE THE AIRMASS IS SO MOIST... AND WITH SYNOPTIC SCALE FEATURES MOVING THROUGH AZ... THIS IS NO TYPICAL MONSOON DAY. THEREFORE THE RISK FACTOR OR HIGHER POTENTIAL FOR CONVECTION OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL AZ IS INCREASED. SINCE THE THETA-E GRADIENT... OR MONSOON MOISTURE GRADIENT IS TIGHT BETWEEN FLAGSTAFF AND PHOENIX...ANY CENTRAL MOUNTAIN STORMS WILL TEND TO BUILD BACK TOWARD THE HIGHER MOISTURE VALUES...MEANING... PROPAGATING THUNDERSTORMS SOUTHWARD TOWARD THE LOWER DESERTS LIKE YESTERDAY AFTERNOON AND EVENING. CURRENT BROAD-BRUSH THREAT FOR SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...DUE TO DYNAMICAL UNCERTAINTIES LOOKS OK FOR NOW. HOWEVER ...WILL UPDATE FORECASTS TO INCLUDE SHOWER POTENTIAL OVER JOSHUA TREE NATIONAL PARK FOR THIS AFTERNOON AND EVENING. AND...SINCE THE BIGGEST THREAT WILL BE HEAVY RAIN...WILL OPT TO UPDATE FORECASTS TO INCLUDE THIS WORDING. SATURDAY COULD BE INTERESTING AS WELL. INCREASING SOUTHWESTERLY FLOW ALOFT ...DUE TO THE PASSING PACIFIC TROF TO THE NORTH...WILL LIKELY DRAW IN ANOTHER SUBTROPICAL SHORTWAVE INTO SOUTHERN FROM OFF THE SOUTHERN BAJA COAST. STILL EXPECTING SOME DRYING ACROSS SOUTHEAST CA ON SUNDAY. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... A LARGE PACIFIC LOW PRESSURE SYSTEM WILL DEVELOP NEAR THE WEST COAST DURING THIS PERIOD. A FLOW OF AIR FROM THE SOUTHWEST AHEAD OF THIS LOW PRESSURE SYSTEM WILL BRING A DRYING TREND DURING THIS PERIOD WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA SPREADING EAST TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY THE MIDDLE AND LATTER PARTS OF NEXT WEEK. && .AVIATION... 18Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX VASQUEZ/ELLIS
Hazardous weather outlook, Aug 10, 6:02 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 602 AM MST THU AUG 10 2006 AZZ021>023-026>028-111315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 602 AM MST THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY INCREASING TO A CHANCE OF THUNDERSTORMS THIS EVENING. STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH TUESDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-111315- SOUTHERN GILA/TONTO NF FOOTHILLS- 602 AM MST THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN AND LOCALLY GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY EACH AFTERNOON AND EVENING FRIDAY...AND JUST A SLIGHT CHANCE OF STORMS SATURDAY THROUGH WEDNESDAY. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN AND LOCALLY GUSTY WINDS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-111315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 602 AM PDT THU AUG 10 2006 /602 AM MST THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:15 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 60 min |
| Aug 9, 9:22 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 53 min |
| Aug 10, 3:18 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 57 min |
| Aug 10, 4:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 58 min |
| Aug 10, 4:27 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 63 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.